Alert archive / Montana / High Wind Warnings in 2008
High Wind Warning 11, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Mar 11, 2008, 4:34 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2008, 4:34 PM MDT (22:34 UTC)
- Expired
- Mar 11, 2008, 9:14 PM MDT
- In force
- 5 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 112234 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 434 PM MDT TUE MAR 11 2008 MTZ010-012-044-046-049-120400- /O.NEW.KTFX.HW.W.0011.080311T2234Z-080312T0400Z/ EASTERN GLACIER-CASCADE-TOOLE-EASTERN PONDERA-EASTERN TETON- INCLUDING THE CITIES OF...CUT BANK...GREAT FALLS...SHELBY... CONRAD...FAIRFIELD 434 PM MDT TUE MAR 11 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. VERY STRONG WESTERLY WINDS HAVE DEVELOPED THIS AFTERNOON AND WILL CONTINUE THROUGH THE EVENING. SUSTAINED WIND SPEEDS OF 30 TO 45 MPH WITH GUSTS TO NEAR 70 MPH ARE LIKELY...ESPECIALLY ALONG THE I-15 CORRIDOR FROM GREAT FALLS TO THE CANADIAN BORDER AND ALONG U.S. HIGHWAY 2 THROUGH CUT BANK. THE WINDS WILL SUBSIDE LATE THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
1 follow-up statement
000 WWUS75 KTFX 120314 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 914 PM MDT TUE MAR 11 2008 MTZ010-012-044-046-049-120415- /O.CAN.KTFX.HW.W.0011.000000T0000Z-080312T0400Z/ EASTERN GLACIER-CASCADE-TOOLE-EASTERN PONDERA-EASTERN TETON- INCLUDING THE CITIES OF...CUT BANK...GREAT FALLS...SHELBY... CONRAD...FAIRFIELD 914 PM MDT TUE MAR 11 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. WHILE STRONG AND GUSTY WINDS CAN BE EXPECTED THROUGH THE NIGHT...SPEEDS HAVE DIMINISHED WELL BELOW HIGH WIND WARNING CRITERIA. THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Mar 11, 3:29 PM MDT, 1 hour 5 minutes earlier.
Area forecast discussion, Mar 11, 3:29 PM MDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 329 PM MDT TUE MAR 11 2008 .DISCUSSION... TONIGHT THROUGH THURSDAY...THE SHORTWAVE TROUGH OVER THE PACIFIC NORTHWEST AND SOUTHWEST CANADA THIS AFTERNOON WILL CONTINUE TO MOVE EAST ACROSS MONTANA TONIGHT. THIS WILL CONTINUE THE STRONG WESTERLY DOWNSLOPE WINDS ACROSS MOST OF THE AREA...EXCEPT FOR THE PROTECTED VALLEYS OF SOUTHWEST MONTANA. RAIN AND SNOW SHOWERS WILL ALSO BE LIKELY OVER THE MOUNTAINS THIS EVENING JUST AHEAD OF THE SHORTWAVE...WITH ONLY ISOLATED SHOWERS OVER THE PLAINS. SHOWERS WILL GRADUALLY DECREASE OVERNIGHT AS THE SHORTWAVE MOVES INTO THE AREA. A STRONG BUT MORE NORTHWESTERLY FLOW ALOFT WILL BE OVER NORTH CENTRAL AND SOUTHWEST MONTANA ON WEDNESDAY IN THE WAKE OF THE SHORTWAVE...WHICH WILL KEEP A CHANCE OF SHOWERS MAINLY OVER THE MOUNTAINS. HOWEVER...DISTURBANCES IN THE FLOW OVER THE EASTERN ZONES WILL KEEP A SLIGHT CHANCE OF SHOWERS THERE. STRONG WESTERLY SURFACE WINDS WILL ALSO CONTINUE THROUGH THE DAY. DESPITE TEMPERATURES COOLING SOMEWHAT WITH THE PASSAGE OF THE SHORTWAVE...THE DOWNSLOPE WINDS WILL KEEP TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL. THE UPPER LEVEL RIDGE OVER THE WESTERN CONUS WILL BUILD NORTHEAST INTO WESTERN AND CENTRAL MONTANA WEDNESDAY NIGHT INTO THURSDAY...WHICH WILL DECREASE THE WINDS ALOFT AND AT THE SURFACE. HOWEVER...MOISTURE WITHIN THE WESTERLY FLOW OF THE RIDGE WILL MOVE INTO SOUTHWEST MONTANA DURING THIS TIME...FOR AN INCREASING CHANCE OF PRECIPITATION THERE AND INTO THE WESTERN MOUNTAINS. THE PLAINS WILL REMAIN DRY DURING THIS TIME. TEMPERATURES WILL COOL A BIT MORE WEDNESDAY NIGHT INTO THURSDAY...BUT THEY WILL REMAIN NEAR NORMAL. COULSTON THURSDAY NIGHT THROUGH SUNDAY NIGHT...MODERATE WEST FLOW ALOFT WILL CONTINUE OVER THE ZONES BUT SEVERAL WEAK DISTURBANCES WILL KEEP THE AIRMASS UNSETTLED. A LOW PRESSURE TROF WILL MOVE OVER THE WEST COAST SATURDAY MORNING AND MOVE THROUGH THE PACIFIC NORTHWEST DURING THE DAY. WEAK HIGH PRESSURE WILL REMAIN OVER THE ZONES INTO SATURDAY BUT FLOW ALOFT WILL SWITCH TO THE SOUTHWEST DURING THE DAY AND HEIGHTS WILL BEGIN TO FALL. DYNAMICS WILL BE WEAK OVER THE REGION AND ANY PRECIPITATION WILL BE RATHER DISORGANIZED...AND WILL CONTINUE WITH SLIGHT CHANCE TO CHANCE POPS ACROSS THE AREA. THE UPPER LEVEL TROF WILL BE OVER THE ZONES SUNDAY WHILE TO THE NORTH...SURFACE HIGH PRESSURE WILL BE OVER ALBERTA. THIS HIGH PRESSURE WILL ACROSS THE BORDER DURING THE DAY. TIMING IS STILL AN ISSUE BUT WILL BUMP POPS A BIT TO CHANCE TO ACCOUNT FOR THE SOUTHWARD PASSAGE OF THE COLDFRONT AND RESULTING UPSLOPE FLOW. TEMPS WILL GENERALLY REMAIN ABOVE NORMALS UNTIL COOLING ON SUNDAY...MAX TEMPS ACROSS NORTH CENTRAL MONTANA WILL DROP BELOW NORMALS. ZELZER MONDAY AND TUESDAY...LATEST MODELS DEPICT A NORTHWEST FLOW WITH PACIFIC DISTURBANCES FLOWING THROUGH. MAINTAINED A CHANCE FOR PRECIPITATION FOR THE MOUNTAINS AND THE PLAINS. TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL THROUGH THE PERIOD. SAUCIER && .AVIATION... UPDATED AT 1745Z. A WEATHER DISTURBANCE ALOFT WILL BE MOVING THROUGH THE AREA THIS AFTERNOON. ALTHOUGH THERE IS SOME MOISTURE WITH IT THE AIRMASS LOOKS FAIRLY STABLE SO EXPECT PRECIPITATION TO BE CONFINED MAINLY TO THE MOUNTAINS. THE MAIN FORECAST PROBLEM WILL BE WINDS FOR THIS AFTERNOON. ALTHOUGH AM CONFIDENT THERE WILL BE GUSTY WINDS BY LATE AFTERNOON AM UNSURE AS TO EXACTLY WHAT HOUR THEY WILL DEVELOP AT KHVR/KLWT/KHLN/KBZN. THEY ALREADY HAVE DEVELOPED AT KGTF AND KCTB. AT KCTB WOULD NOT BE SURPRISED TO SEE BRIEF WEST WINDS OF NEAR 40KTS WITH GUSTS TO 50KTS. FOR TONIGHT WINDS WILL DIMINISH BUT AGAIN AM UNSURE EXACTLY HOW MUCH THEY WILL DROP OFF. THE PASSAGE OF ANOTHER WEATHER SYSTEM IN THE NORTH WILL BRING SOME CLOUDINESS TO KHVR OVERNIGHT BUT AGAIN DO NOT SEE MUCH CHANCE OF PRECIPITATION. && .PRELIMINARY POINT TEMPS/POPS... GTF 31 51 23 47 / 10 10 0 10 CTB 27 44 19 43 / 10 10 0 10 HLN 29 49 26 48 / 20 10 10 20 BZN 26 47 24 47 / 30 20 10 30 WEY 17 36 17 37 / 50 30 40 60 DLN 24 45 24 44 / 20 10 10 30 HVR 27 52 21 44 / 20 20 10 10 LWT 28 45 21 43 / 20 10 0 10 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...COULSTON LONG TERM...ZELZER/SAUCIER AVIATION...BLANK WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Mar 11, 5:07 AM MDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 507 AM MDT TUE MAR 11 2008 MTZ008>015-044>055-121200- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 507 AM MDT TUE MAR 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Mar 11, 4:31 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
431 PM MDT TUE MAR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM NON-TSTM WND GST CUT BANK 48.63N 112.33W
03/11/2008 M66 MPH GLACIER MT ASOS
0121 PM NON-TSTM WND GST CUT BANK 48.63N 112.33W
03/11/2008 M62 MPH GLACIER MT ASOS
&&
WILLIAMSON DCNearby
High Wind Warnings in Montana, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.